post-cataract surgery - night-time lighting issues
I have had cataracts removed removed from both eyes. One was done 3 weeks ago and the other 1 week ago. Night driving is difficult - headlights look like sunbursts and lighting seemed diminished. I also notice diagonal rays of light in the eye that was done 1 week ago. Daytime light is nice and light and not a problem.
Questions: is this nightime driving problem usual? Does it resolve itself with time? If not, are there eyeglasses that will correct this night-time problem? Do the diagonal rays disappear with time?
Just a few things. Usually this will improve greatly over the next few weeks. It sounds like you may need some new glasses and this should help quite a bit. Ocassionaly there can be some clouding or hazing of the posterior capsule that requires a yag laser capsulotomy. I have also seen some patients with some wrinkles or stria in the posterior capsule in the first few weeks after surgery that cause the diaganol lights you mentioned. The get better about 90% of the time on their own and need a yag laser about 10% of the time. So in summary, you need a bit of time, some new glasses and occasionally a yag laser capsulotomy. Please let us know if you have a Rezoom, Restor or Crystalens implant because that is a totally different situation.
Did your diagonal light rays disappear with time or how did you get it resolved?
I had a recent cataract surgery and I am experiencing the same diagonal rays phenomenon. The rays are slanted about 40 degress with the light source at the center. Looks like a foward /. The angle of the lines follow the tilting angle of my head.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.